... ago and have had cramps since about week 3. Labs showed a good TSH(2.6) at 6 weeks and I started taking calcium and vit D which seems to help. I also have aches that seem way out of proportion to activities I've done. Before levothroid I felt like I was always choking and was dizzy, short of breath and having palpitations. Those problems are nearly gone so I do feel like it's worth taking. It would be nice to get rid of the cramps though.
21 Jan 2011
Yes. Levothroid (levothyroxine) can cause these side effects. If the cramps are really bothersome please see your doctor. If you have muscle weakness then definitely see your doctor.
21 Jan 2011
it can cause this but I have found in another article that says it is important to get the proper dose adjusted I would believe this comes from laboratory evaluations since lab work tells if it is working and if you have the proper dosage or if you are getting too much please double check with your doctor if you are having these side effects just to be safe it may take time but I would rather be cautious
24 Jan 2011
I have the leg cramps and legs are swelling real bad. I was told the first of last month that I was hypothyroid. I feel like I have the flu and the cold weather makes it worse. I even have spasms when I lie down and relax. My body jumps out of bed feels like. I had these symtoms before I started my medicine. I hope it helps you a little. Hope you get to feeling better soon.
- Levothroid Information for Consumers
- Levothroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... mcg levothyroxine for 4 years. Should I be concerned about the cramps?
3 answers • 3 Sep 2009
I missed taking my daily dosage for about 2 weeks. what type of side effects would i encountered?
1 answer • 7 Jun 2010
Are there any supplaments besides b 12. That can help me? Heard of something like a caffeen pill but prescribed and non addicting or carsenagen.
2 answers • 28 Jul 2010
when changed to the 200mcg which has only been like a week i have had to use the restroom a whole lot more(urinating) i also had began to have severe ...
1 answer • 4 Feb 2011
I am a 28 year old female who was recently diagnosed with underactive thyroid. My tsh level was 9.75
... and I was immediately put on 50mcg of levothyroxine about 4 weeks ago. IMO symptoms before starting medication was extreme tiredness, depression, ...
12 answers • 22 Sep 2012